State officials have reported the second vaping related death in Michigan.
A second person has died due to a lung injury related to vaping, according to the Michigan Department of Health and Human Services.
Spokesperson Bob Wheaton said the person who died was an adult male.
“We’re continuing to advise people who have vape to refrain from vaping.”
Michigan has reported 56 vaping related injuries. Nationally, there have been 2,290 cases with 47 deaths.
“If you are using e-cigarettes or vaping you should immediately seek medical attention if you develop symptoms such as shortness of breath, chest pain, fever, nausa, or vomiting,” Wheaton said.
Wheaton said there are investigations at the national level to determine what is causing vaping related injuries - but there are no answers at this time.
“The specific compound or ingredient that are causing lung injuries are not yet known. That’s why we’re saying stay away from e-cigarette or vaping products.”
Wheaton said the state is especially advising residents to avoid using vaping products laced with THC because Vitamin E acetate, which is an additive in THC products, is suspected of causing illness.